MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537470
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A visual evaluation of the returned device found that the stent is bent approximately at 3.5cm from the leading end.The pusher is kinked in several locations.The reported issue of stent deployed prematurely could not be functionally verified, however as per additional information the pusher was not out from the scope, so the guidewire was removed and the stent was detached in duodenum.The stent deployed prematurely since the customer removed the guidewire in an unintended location, it is considered as user error since the directions for use (90986261, dfu, mb, advanix pancreatic stent 3f-5f, bsc, aa) states "to fully deploy stent, unlock the guidewire from the boston scientific rx locking device, and completely retract guidewire into pusher.".It appears that the customer did not follow the directions for use, since the user failed to follow the sequence of steps outlined the dfu, it is considered user / use error.Additionally the reported issue of stent difficulty advancing through the scope could not be functionally verified and the stent and pusher outer diameter were found within specifications, however findings from visual evaluation indicates that likely there were issues advancing the device through the scope.Visual assessment identified both devices were kinked/bent and this condition could have caused issues advancing the device through the scope, also handling and manipulation of the devices during procedure can lead to kink/bend the devices, likely procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity, therefore the most probable cause for the encountered issues is operational context, probably due to anatomical/procedural factors encountered during the procedure, performance was limited.All compiled information on this investigation determines that the most probable cause is: user / use error.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent kit was used during an endoscopic retrograde cholangiopancreatography procedure in the pancreatic duct, performed on (b)(6) 2018.According to the complainant, during the procedure, the physician attempted to place the stent in to the pancreatic duct but the push catheter and the stent did not come out from the scope channel of the endoscope.The physician removed the guidewire and the stent was detached in the duodenum which was retrieved using a forceps.The procedure was completed without placing the stent.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; stent kinked.

Brand Name
ADVANIX¿ PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7349236
Report Number3005099803-2018-00731
Device Sequence Number784975
Product Code FGE
UDI-Device Identifier08714729856252
UDI-Public08714729856252
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberM00537470
Device Catalogue Number3747
Device Lot Number20929518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1